Alert archive / Idaho / Wind Chill Warnings in 2013
Wind Chill Warning 2, NWS Boise, ID
NWS Boise, ID issued this wind chill warning at Dec 8, 2013, 3:14 PM MST for 4 counties in Idaho. It took effect at Dec 8, 2013, 11:00 PM MST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2013, 3:14 PM MST (22:14 UTC)
- In effect from
- Dec 8, 2013, 11:00 PM MST
- Expired
- Dec 9, 2013, 11:00 AM MST
- In force
- 12 hr
- Issued by
- NWS Boise, ID
Counties Camas County, ID, Elmore County, ID, Owyhee County, ID, Twin Falls County, ID
The radar
The Boise radar (KCBX), 99 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 10.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KBOI 082214 WSWBOI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 314 PM MST SUN DEC 8 2013 ...DANGEROUS WIND CHILL IN SOUTHERN IDAHO LATE TONIGHT AND MONDAY MORNING... .AN ARCTIC AIR MASS TOGETHER WITH WINDS 15 TO 20 MPH WILL PRODUCE DANGEROUS WIND CHILL IN SOUTHWEST IDAHO LATE TONIGHT AND MONDAY MORNING. LOWEST WIND CHILL WILL BE IN THE CAMAS PRAIRIE WHERE VALUES WILL REACH -40F. IN THE SOUTHWEST IDAHO HIGHLANDS AND SOUTHERN TWIN FALLS COUNTY WIND CHILL VALUES WILL REACH -35F. IDZ015-030-090700- /O.NEW.KBOI.WC.W.0002.131209T0600Z-131209T1800Z/ SOUTHWEST HIGHLANDS-SOUTHERN TWIN FALLS COUNTY- 314 PM MST SUN DEC 8 2013 ...WIND CHILL WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST MONDAY. * WIND CHILL VALUES...30 TO 35 BELOW ZERO. * IMPACTS...THREAT OF FROSTBITE AND HYPOTHERMIA. PROTECT PETS AND LIVESTOCK. TRAVELERS SHOULD MAKE SURE VEHICLES ARE ROADWORTHY. LIMIT TRAVEL INTO REMOTE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ IDZ028-090700- /O.NEW.KBOI.WC.W.0002.131209T1200Z-131209T1800Z/ CAMAS PRAIRIE- 314 PM MST SUN DEC 8 2013 ...WIND CHILL WARNING IN EFFECT FROM 5 AM TO 11 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 5 AM TO 11 AM MST MONDAY. * WIND CHILL VALUES...40 BELOW ZERO. * IMPACTS...THREAT OF FROSTBITE AND HYPOTHERMIA. PROTECT PETS AND LIVESTOCK. TRAVELERS SHOULD MAKE SURE VEHICLES ARE ROADWORTHY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$
3 follow-up statements
000 WWUS45 KBOI 090542 WSWBOI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 1042 PM MST SUN DEC 8 2013 ...DANGEROUS WIND CHILL IN SOUTHERN IDAHO LATE TONIGHT AND MONDAY MORNING... .AN ARCTIC AIR MASS TOGETHER WITH WINDS 15 TO 20 MPH WILL PRODUCE DANGEROUS WIND CHILL IN SOUTHWEST IDAHO LATE TONIGHT AND MONDAY MORNING. LOWEST WIND CHILL WILL BE IN THE CAMAS PRAIRIE WHERE VALUES WILL REACH -40F. IN THE SOUTHWEST IDAHO HIGHLANDS AND SOUTHERN TWIN FALLS COUNTY WIND CHILL VALUES WILL REACH -35F. IDZ015-030-091400- /O.CON.KBOI.WC.W.0002.131209T0600Z-131209T1800Z/ SOUTHWEST HIGHLANDS-SOUTHERN TWIN FALLS COUNTY- 1042 PM MST SUN DEC 8 2013 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST MONDAY... A WIND CHILL WARNING REMAINS IN EFFECT FOR THE SOUTHWEST HIGHLANDS AND SOUTHERN TWIN FALLS COUNTY UNTIL 11 AM MST MONDAY. * WIND CHILL VALUES...25 TO 35 BELOW ZERO. * IMPACTS...THREAT OF FROSTBITE AND HYPOTHERMIA. PROTECT PETS AND LIVESTOCK. TRAVELERS SHOULD MAKE SURE VEHICLES ARE ROADWORTHY. LIMIT TRAVEL INTO REMOTE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ IDZ028-091400- /O.CON.KBOI.WC.W.0002.131209T1200Z-131209T1800Z/ CAMAS PRAIRIE- 1042 PM MST SUN DEC 8 2013 ...WIND CHILL WARNING REMAINS IN EFFECT FROM 5 AM TO 11 AM MST MONDAY... A WIND CHILL WARNING REMAINS IN EFFECT FOR THE CAMAS PRAIRIE FROM 5 AM TO 11 AM MST MONDAY. * WIND CHILL VALUES... 30 TO 40 BELOW ZERO. * IMPACTS...THREAT OF FROSTBITE AND HYPOTHERMIA. PROTECT PETS AND LIVESTOCK. TRAVELERS SHOULD MAKE SURE VEHICLES ARE ROADWORTHY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$
000 WWUS45 KBOI 091131 WSWBOI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 431 AM MST MON DEC 9 2013 ...DANGEROUS WIND CHILL IN SOUTHERN IDAHO LATE TONIGHT AND MONDAY MORNING... .A COLD ARCTIC AIR MASS COUPLED WITH WINDS UP TO 15 MPH CONTINUE TO PRODUCE DANGEROUS WIND CHILLS INTO MONDAY MORNING. LOWEST WIND CHILLS WILL BE AROUND THE CAMAS PRAIRIE WITH WIND CHILLS REACHING -35F. SOUTHWEST IDAHO HIGHLANDS AND SOUTHERN TWIN FALLS COUNTY WILL SEE WIND CHILL VALUES REACHING -25F. IDZ015-030-091800- /O.CON.KBOI.WC.W.0002.000000T0000Z-131209T1800Z/ SOUTHWEST HIGHLANDS-SOUTHERN TWIN FALLS COUNTY- 431 AM MST MON DEC 9 2013 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. * WIND CHILL VALUES...20 TO 25 BELOW ZERO. * IMPACTS...THREAT OF FROSTBITE AND HYPOTHERMIA. PROTECT PETS AND LIVESTOCK. TRAVELERS SHOULD MAKE SURE VEHICLES ARE ROADWORTHY. LIMIT TRAVEL INTO REMOTE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ IDZ028-091800- /O.CON.KBOI.WC.W.0002.131209T1200Z-131209T1800Z/ CAMAS PRAIRIE- 431 AM MST MON DEC 9 2013 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. * WIND CHILL VALUES... 25 TO 35 BELOW ZERO. * IMPACTS...THREAT OF FROSTBITE AND HYPOTHERMIA. PROTECT PETS AND LIVESTOCK. TRAVELERS SHOULD MAKE SURE VEHICLES ARE ROADWORTHY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$
000 WWUS45 KBOI 091746 WSWBOI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 1046 AM MST MON DEC 9 2013 IDZ015-030-091900- /O.EXP.KBOI.WC.W.0002.000000T0000Z-131209T1800Z/ SOUTHWEST HIGHLANDS-SOUTHERN TWIN FALLS COUNTY- 1046 AM MST MON DEC 9 2013 ...WIND CHILL WARNING WILL EXPIRE AT 11 AM MST THIS MORNING... THE WIND CHILL WARNING WILL EXPIRE AT 11 AM MST THIS MORNING. WIND CHILLS HAVE CLIMBED ABOVE 20 BELOW ZERO. HOWEVER...IT WILL REMAIN VERY COLD THROUGH THIS AFTERNOON AS WIND CHILLS WILL REMAIN BELOW ZERO IN MANY LOCATIONS THROUGH THIS AFTERNOON. $$ IDZ028-091900- /O.EXP.KBOI.WC.W.0002.000000T0000Z-131209T1800Z/ CAMAS PRAIRIE- 1046 AM MST MON DEC 9 2013 ...WIND CHILL WARNING WILL EXPIRE AT 11 AM MST THIS MORNING... THE WIND CHILL WARNING WILL EXPIRE AT 11 AM MST THIS MORNING. WIND CHILLS HAVE CLIMBED ABOVE 20 BELOW ZERO. HOWEVER...IT WILL REMAIN VERY COLD THROUGH THIS AFTERNOON AS WIND CHILLS WILL REMAIN BELOW ZERO IN SOME LOCATIONS THROUGH THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind chill warning went out at Dec 8, 2:54 PM MST, 20 minutes earlier.
Area forecast discussion, Dec 8, 2:54 PM MST, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 254 PM MST SUN DEC 8 2013 .SHORT TERM...WEAK WAVE IN NORTHERLY FLOW BRINGS SOME CLOUDS THROUGH OUR THIS EVENING THEN CLEARING AND ANOTHER VERY COLD NIGHT ...THIS TIME COLDEST IN IDAHO MOUNTAIN AREAS. NOT QUITE AS COLD AS LAST NIGHT IN OREGON. ANOTHER WAVE IN THE NORTHERLY FLOW WILL BRING A CHANCE OF SNOW SHOWERS TO IDAHO MOUNTAINS MONDAY...WITH CLOUDINESS ELSEWHERE. CLOUDS WILL MODERATE LOW TEMPS MONDAY NIGHT AND ANOTHER WEAK WAVE WILL BRING A CHANCE OF SNOW SHOWERS TO IDAHO MOUNTAINS AGAIN TUESDAY. A LITTLE MILDER AGAIN TUESDAY AS FLOW ALOFT CHANGES FROM STRAIGHT NORTHERLY TO NORTHWESTERLY. NO SIGNIFICANT SURFACE WINDS. .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...UPPER LEVEL RIDGE DEVELOPS ALONG THE WEST COAST TUESDAY NIGHT AND SHIFTS INLAND ON WEDNESDAY. CONCERN HAS BEEN AN INVERSION SETTING UP KEEP THE COLD AIR TRAPPED. HOWEVER...THE MODELS HAVE BEEN CONSISTENT IN SHOWING THIS ISN/T GOING TO BE THE CASE AS THE UPPER RIDGE/INVERSION WILL SIMPLY NOT BE STRONG ENOUGH TO KEEP THE COLD AIR TRAPPED. CLOUD COVER WEDNESDAY WILL KEEP MIN TEMPS 5 TO 10 DEGREES WARMER THAN TUESDAY. INCREASING SOUTHEAST WINDS AHEAD OF THE DEVELOPING TROUGH FOR FRIDAY WILL ALLOW TEMPS IN THE VALLEY TO WARM INTO THE LOWER 30S WEDNESDAY...WARM ENOUGH FOR THE SNOW TO START MELTING. BY THURSDAY...BOUNDARY LAYER WINDS INCREASE TO 20 KTS WHICH WILL ALLOW PLENTY OF MIXING AND THE REMOVAL OF SNOW COVER IN THE WESTERN SNAKE RIVER PLAIN. MODEL ARE IN BETTER AGREEMENT WITH A WEAK TROUGH MOVING TROUGH ON FRIDAY. NOT MUCH MOISTURE ASSOCIATED WITH THIS TROUGH BUT HAVE INCREASED POPS TO CHANCE FOR SNOW IN THE MOUNTAINS AND A SLIGHT CHANCE OF RAIN IN THE VALLEYS. ANOTHER WEAK RIDGE MOVES INLAND SATURDAY BUT WILL WEAKEN BY SUNDAY AS STRONG WESTERLY FLOW SETS UP OVER THE PACIFIC NORTHWEST. TEMPERATURES STEADILY CLIMB ABOVE FREEZING ON WEDNESDAY REACHING NORMAL BY SATURDAY. && .AVIATION...VFR. SCATTERED TO BROKEN HIGH CLOUDS THROUGH THE EVENING. LIGHT SURFACE WINDS. WINDS ALOFT NORTHWEST AROUND 20 KTS AT 10K FT MSL. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE SHORT TERM...LC LONG TERM....JDS/WH AVIATION.....JDS
Hazardous weather outlook, Dec 8, 5:22 AM MST, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 522 AM MST SUN DEC 8 2013 IDZ015-030-091230- SOUTHWEST HIGHLANDS-SOUTHERN TWIN FALLS COUNTY- 522 AM MST SUN DEC 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO AND SOUTHWEST IDAHO. .DAY ONE...TODAY AND TONIGHT DANGEROUS WIND CHILL VALUES AROUND 20 DEGREES BELOW ZERO ARE EXPECTED UNTIL 11 AM TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY VERY COLD LOW TEMPERATURES AROUND 5 TO 15 DEGREES BELOW ZERO ARE EXPECTED TONIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ORZ061-091230- HARNEY COUNTY- 522 AM MST SUN DEC 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT TEMPERATURES AROUND 25 DEGREES BELOW ZERO THIS MORNING ARE AMONG THE TOP 10 COLDEST DAYS EVER RECORDED AT BURNS OREGON SINCE RECORDS BEGAN IN 1939. IT WILL BE VERY COLD AROUND 15 TO 20 BELOW ZERO TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IDZ011-013-028-029-ORZ062-063-091230- WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS-CAMAS PRAIRIE- OWYHEE MOUNTAINS-BAKER COUNTY-MALHEUR COUNTY- 522 AM MST SUN DEC 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT LOW TEMPERATURES OF 5 TO 15 DEGREES BELOW ZERO ARE EXPECTED EARLY THIS MORNING AND AGAIN TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IDZ012-014-016-033-ORZ064-091230- LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY- WESTERN MAGIC VALLEY-UPPER WEISER RIVER-LOWER TREASURE VALLEY OR- 522 AM MST SUN DEC 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT LOW TEMPERATURES IN THE SINGLE DIGITS AROUND ZERO ARE EXPECTED THIS MORNING AND AGAIN TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Chill Warnings in Idaho, 2013Every wind chill warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.